Alert archive / Iowa / Flash Flood Warnings in 2019

Flash Flood Warning 68, NWS Quad Cities, IA

October 1, 2019Dubuque County, Jackson County, Iowa; Jo Daviess County, Stephenson County, Illinois

NWS Quad Cities, IA issued this flash flood warning at Oct 1, 2019, 9:39 PM CDT for Dubuque County, Jackson County, Iowa; Jo Daviess County, Stephenson County, Illinois. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 1, 2019, 9:39 PM CDT (02:39 UTC)
Expired
Oct 2, 2019, 3:30 AM CDT
In force
6 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

Counties Dubuque County, IA, Jackson County, IA, Jo Daviess County, IL, Stephenson County, IL

The radar

The Quad Cities radar (KDVN), 89 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2019-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1498 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2019-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1498 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1058 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted.

104 
WGUS53 KDVN 020239
FFWDVN
ILC085-177-IAC061-097-020830-
/O.NEW.KDVN.FF.W.0068.191002T0239Z-191002T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Quad Cities IA/IL
939 PM CDT Tue Oct 1 2019

The National Weather Service in the Quad Cities has issued a

* Flash Flood Warning for...
  Jo Daviess County in northwestern Illinois...
  Stephenson County in northwestern Illinois...
  Northern Jackson County in east central Iowa...
  South central Dubuque County in northeastern Iowa...

* Until 330 AM CDT.

* At 935 PM CDT, Doppler radar indicated thunderstorms with a 
  history of producing heavy rainfall moving into the warned area. 
  Expect flooding of low lying area, creeks and streams in the next 
  few hours, especially over areas with already very saturated 
  grounds.

* Some locations that will experience flooding include...
  Freeport, Lena, Bellevue, Stockton, Warren, Hanover, Pearl City,
  Elizabeth, Cedarville, Davis, Woodbine, Dakota, German Valley,
  Scales Mound, Apple River, Winslow, Rock City, La Motte, Ridott and
  St. Donatus.

Rainfall amounts of one to two inches are possible in the warned 
area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 4250 8940 4220 8940 4219 9090 4230 9090
      4230 9067 4238 9066 4238 9028 4251 9028

$$

Speck
3 follow-up statements
787 
WGUS73 KDVN 020351
FFSDVN

Flash Flood Statement
National Weather Service Quad Cities IA/IL
1051 PM CDT Tue Oct 1 2019

ILC085-177-IAC061-097-020830-
/O.CON.KDVN.FF.W.0068.000000T0000Z-191002T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jo Daviess IL-Stephenson IL-Jackson IA-Dubuque IA-
1051 PM CDT Tue Oct 1 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM CDT FOR JO
DAVIESS...STEPHENSON...NORTHERN JACKSON AND SOUTH CENTRAL DUBUQUE
COUNTIES...

At 1049 PM CDT, Doppler radar and automated rain gauges indicated 
thunderstorms producing heavy rain over the warned area. Up to two 
inches of rain have already fallen. Flash flooding is expected to 
begin shortly.

Some locations that will experience flooding include...
Freeport, Lena, Bellevue, Stockton, Warren, Hanover, Pearl City,
Elizabeth, Cedarville, Davis, Woodbine, Dakota, German Valley, Scales
Mound, Apple River, Winslow, Rock City, La Motte, Ridott and St.
Donatus.

Additional rainfall amounts of one inch are possible in the warned 
area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 4250 8940 4220 8940 4219 9090 4230 9090
      4230 9067 4238 9066 4238 9028 4251 9028

$$

Speck
929 
WGUS73 KDVN 020537
FFSDVN

Flash Flood Statement
National Weather Service Quad Cities IA/IL
1237 AM CDT Wed Oct 2 2019

ILC085-177-IAC061-097-020830-
/O.CON.KDVN.FF.W.0068.000000T0000Z-191002T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jo Daviess IL-Stephenson IL-Jackson IA-Dubuque IA-
1237 AM CDT Wed Oct 2 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM CDT FOR JO
DAVIESS...STEPHENSON...NORTHERN JACKSON AND SOUTH CENTRAL DUBUQUE
COUNTIES...

At 1236 AM CDT, Doppler radar indicated another round of heavy rain 
and thunderstorms moving into the warned area. Upwards of one to two 
inches of rain have already fallen this evening, and flash flooding 
will remain a threat for the next few hours.

Some locations that will experience flooding include...
Freeport, Lena, Bellevue, Stockton, Warren, Hanover, Pearl City,
Elizabeth, Cedarville, Davis, Woodbine, Dakota, German Valley, Scales
Mound, Apple River, Winslow, Rock City, La Motte, Ridott and St.
Donatus.

Additional rainfall amounts around once inch are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 4250 8940 4220 8940 4219 9090 4230 9090
      4230 9067 4238 9066 4238 9028 4251 9028

$$

Speck
549 
WGUS73 KDVN 020829
FFSDVN

Flash Flood Statement
National Weather Service Quad Cities IA/IL
329 AM CDT Wed Oct 2 2019

IAC061-097-ILC085-177-020838-
/O.EXP.KDVN.FF.W.0068.000000T0000Z-191002T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jo Daviess IL-Stephenson IL-Jackson IA-Dubuque IA-
329 AM CDT Wed Oct 2 2019

...THE FLASH FLOOD WARNING FOR JO DAVIESS...STEPHENSON...NORTHERN
JACKSON AND SOUTH CENTRAL DUBUQUE COUNTIES WILL EXPIRE AT 330 AM
CDT...

The threat for heavy rain has ended, although light to moderate rain 
will continue for the next hour. Flooding is no longer expected to 
pose a threat.

LAT...LON 4250 8940 4220 8940 4219 9090 4230 9090
      4230 9067 4238 9066 4238 9028 4251 9028

$$

Speck

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Oct 1, 6:22 PM CDT, 3 hours 17 minutes earlier.

Area forecast discussion, Oct 1, 6:22 PM CDT, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
622 PM CDT Tue Oct 1 2019

...00Z AVIATION UPDATE...

.SYNOPSIS...
Issued at 249 PM CDT Tue Oct 1 2019

A surface low sits in Quebec with a cold front stretching
southwestward to along a line from near Madison to KDEH to KALO to
KMIW to Omaha to Denver. There is an impressive thermal gradient
across the front with temperatures in the mid 80s across eastern
Iowa, northwest Illinois and far northeast Missouri to the mid 60s
across far northern Iowa and southern Minnesota. Dewpoints ahead of
the front were in the lower 70s.

&&

.SHORT TERM...(This Evening through Wednesday)
ISSUED AT 249 PM CDT Tue Oct 1 2019

The main forecast concerns have been heavy rain potential and severe
weather threat. Models are in good overall agreement.

Flash flood watch remains in effect west of a line from Fairfield to
Iowa City to Maquoketa to Freeport up to 12z Wednesday. Abundant
deep moisture, storms repeatedly moving across the same locations,
rainfall rates of 1 to 2 inches, and west antecedent conditions will
bring the risk of heavy rain possibly causing flash flooding in the
watch area.

Period of sun this afternoon have allowed temperatures to climb
into the mid 80s along and south of a line from Cedar Rapids to
Clinton to Sterling Rock Falls. Our 18 UTC sounding shows an
unstable atmosphere with CAPE values around 2000 J/KG where heating
has occurred. 0 to 6 km shear of 30 to 40 knots this afternoon will
increase to 40 to 50 knots as allowing for tilted updrafts to form
and increase the risk of severe storms late this afternoon and into
this evening.  The severe storms will decrease as the atmosphere
becomes more saturated this evening.

A wave is forecast to move along the front late this afternoon into
this evening. This will turn the surface winds to the south ahead of
the front helping to increase the lift and surface convergence. This
will lead to increasing coverage of showers and thunderstorms along
the front this evening. The front will sink southward overnight with
the front near the Mississippi River by 12z Wednesday and the
convergence decreasing. Precipitation should be exiting the area by
this time.

A lull in the activity will occur with another round mainly rain
showers as another wave rides along the frontal boundary Wednesday
afternoon and evening.

.LONG TERM...(Wednesday Night through Tuesday)
ISSUED AT 249 PM CDT Tue Oct 1 2019

Little change to the long term forecast from this morning. Models
still have a system affecting the area for the weekend followed by
quiet weather across the area. Uncertainty still remains with
track of the system for the weekend. Attached below is previous
long term AFD for brevity.

Previous discussion issued at 227 AM CDT...

Thursday on...

A dry and more fall-like air mass will follow behind the front
Thursday as high pressure builds across the Midwest. Temperatures
will be much more pleasant and seasonable, with afternoon highs in
the upper 50s/low 60s and overnight lows in the 40s/near 50.

Guidance continues to show our next chance for widespread rain
across the region Saturday and Saturday night, as low-level WAA
strengthens ahead of an approaching shortwave aloft and cold front.
This system will have a decent amount of moisture to work with, with
most guidance currently advertising PWATs range from around 1.40
inches along the Highway 20 corridor, to around 1.70 inches along
and south of Highway 34. Being a ways out still, confidence on exact
rainfall amounts remains low, so be sure to stay tuned to the latest
forecast information.

A prolonged period of dry weather appears to be on tap beginning
next week as broad high pressure builds across the region.
Temperatures will be near to slightly below normal.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening)
ISSUED AT 609 PM CDT Tue Oct 1 2019

Sagging front will bring showers and storms to initially the
northern TAF sites, then eventually evolving further south
into MLI and BRL late tonight. Conditions expected to drop into
MVFR and IFR with the precipitation. Eventually the precipitation
will become largely rain and drizzle along and behind the front
late tonight into Wednesday with widespread IFR conditions and
winds turning northerly.

&&

.HYDROLOGY...
ISSUED AT 317 PM CDT Tue Oct 1 2019

Heavy rain will fall across the region over the next 48 hours so new
rises are expected on several area rivers. Moisture is now streaming
into Iowa out of the southwest, with precipitable water values of
1.8 to 2.0 inches. This moisture and deep warm cloud depths will
promote efficient rain producers for any showers and storms into
tonight. There is a slight to moderate risk for excessive rainfall
(flash flooding) mainly for the Iowa counties into northwest
Illinois where the axis of heaviest rainfall is expected by
Wednesday morning where amounts of 1 to 2 inches are likely, while
amounts of 3 to 4 or more inches will be possible. The flash flood
watch continues for portions of the area due to the heavy rain
potential.

This rainfall will produce rises on area rivers, primarily impacting
rivers across Iowa and the Pecatonica and Rock Rivers. While rises
will occur, confidence is not high on extent of the rises due to
having some uncertainty still as to what basins will be hit with the
heaviest rains. This morning's river forecasts used rainfall through
Thursday morning so they do encompass the full amount of rain in the
forecast through this event. This forecast rainfall did produce
rises to or above flood stage for portions of the Maquoketa,
English, Wapsipinicon, and North Skunk Rivers with in bank rises on
all others in Iowa. In Illinois, this rainfall will likely produce
additional rises on the Pecatonica and Rock rivers, which will
extend the period of flooding expected. Moving to the Mississippi,
the axis of the heaviest forecast rainfall shifted slightly to the
south over the past 24 hours so there remains considerable
uncertainty if areas from Dubuque to Le Claire will reach flood
stage. Forecasts did lower slightly from yesterday but continued the
watches at this time. Going downstream, while confidence is not high
in eventual crests, have enough confidence that flood stage will be
reached from the Quad Cities through Lock & Dam 17 at New Boston so
upgraded those watches to warnings.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flash Flood Watch through Wednesday morning for Benton-Buchanan-
     Delaware-Dubuque-Iowa-Jackson-Johnson-Jones-Keokuk-Linn.

IL...Flash Flood Watch through Wednesday morning for Jo Daviess-
     Stephenson.

MO...NONE.
&&

SYNOPSIS...Cousins
SHORT TERM...Cousins
LONG TERM...Gibbs/Speck
AVIATION...McClure
HYDROLOGY...Brooks
Hazardous weather outlook, Oct 1, 4:05 AM CDT, 17 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
405 AM CDT Tue Oct 1 2019

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-020915-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
405 AM CDT Tue Oct 1 2019

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

A slow moving cold front will combine with tremendous moisture for
this time of year to bring a high threat for flash flooding over
much of central and northeast Iowa through Wisconsin and far
northwest Illinois today through tonight. While the exact axis for
the heaviest rains remains uncertain, there will be an axis where
2 to 3 inches or more rain will fall through tonight. At this
time, the heaviest rains are expected to fall along a line from
near Des Moines Iowa, through Vinton, to near Dubuque, where a
Flash Flood Watch is in effect. Thunderstorms will become
widespread this afternoon and tonight, mainly north of the cold
front, while locations farther southeast, remain relatively dry,
warm and humid.

The Storm Prediction Center is forecasting a slight risk for
severe storms today, northwest of a line from Ottumwa, to
Davenport, to Sterling Illinois, or generally along the slow
moving cold front. The atmosphere along the front will favor
supercell thunderstorms, with large hail, damaging winds, and a
few tornadoes during the afternoon and evening.

Area rivers are experiencing flooding. Please see the
latest Flood Statements and Flood Warnings for details.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Additional heavy rain is possible Wednesday evening and Wednesday
night. During this time, there is a slight risk for flash flooding
roughly along and south of Interstate 80.

.SPOTTER INFORMATION STATEMENT...

Spotter and amateur radio activation is possible today and
tonight, especially over eastern Iowa.

In the hours before

Local storm report, Oct 1, 7:45 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
745 PM CDT TUE OCT 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0729 PM     TSTM WND DMG     MAQUOKETA               42.07N 90.67W
10/01/2019                   JACKSON            IA   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED A TREE DOWN ON
            POWER LINES ON THE NORTH SIDE OF MAQUOKETA.

&&

DC
Special weather statement, Oct 1, 7:48 PM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
748 PM CDT Tue Oct 1 2019

ILC085-IAC061-097-105-020130-
Jo Daviess-Jackson-Dubuque-Jones-
748 PM CDT Tue Oct 1 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN JO
DAVIESS...NORTHWESTERN JACKSON...DUBUQUE AND NORTHEASTERN JONES
COUNTIES UNTIL 830 PM CDT...

At 748 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Sherrill to near Peosta to near
Cascade. Movement was east at 35 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Dubuque, Galena, Asbury, Dyersville, Cascade, Epworth, East Dubuque,
Farley, Peosta, La Motte, Menominee, Rickardsville, Sherrill, St.
Donatus, Centralia, Sageville, Bernard, Zwingle, Balltown and
Bankston.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms. Minor
flooding of low lying areas, creeks, streams and urban areas is
possible. If you encounter water over a roadway, do not drive through
it.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4264 9071 4259 9068 4254 9064 4251 9064
      4251 9039 4242 9038 4223 9059 4225 9112
      4248 9110 4265 9093 4265 9090 4268 9090
TIME...MOT...LOC 0048Z 272DEG 29KT 4262 9072 4242 9080 4226 9100

Gibbs
Special weather statement, Oct 1, 7:56 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
756 PM CDT Tue Oct 1 2019

ILC015-085-IAC097-020145-
Jo Daviess-Carroll-Jackson-
756 PM CDT Tue Oct 1 2019

...A STRONG THUNDERSTORM WILL AFFECT EASTERN JO DAVIESS...
NORTHWESTERN CARROLL AND EAST CENTRAL JACKSON COUNTIES UNTIL 845 PM
CDT...

At 756 PM CDT, a strong thunderstorm was located near Green Island,
or 16 miles south of Galena, moving northeast at 35 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Bellevue, Stockton, Hanover, Elizabeth, Woodbine, Green Island,
Massbach, Whitton, North Hanover, Blanding, Elizabeth Fairgrounds,
Canyon Camp, Bellevue State Park, Elmoville, Camp Far Horizons,
Stockton Airport and Apple Canyon Lake.

Torrential rainfall is also occurring with this storm. Minor flooding
of low lying areas, creeks, streams and urban areas is possible. If
you encounter water over a roadway, do not drive through it.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4212 9044 4224 9049 4245 9007 4221 8993
TIME...MOT...LOC 0056Z 239DEG 32KT 4219 9037

RP Kinney
Special weather statement, Oct 1, 8:39 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Quad Cities IA/IL
839 PM CDT Tue Oct 1 2019

ILC177-020230-
Stephenson-
839 PM CDT Tue Oct 1 2019

...A STRONG THUNDERSTORM WILL AFFECT STEPHENSON COUNTY UNTIL 930 PM
CDT...

At 839 PM CDT, a strong thunderstorm was located near Pearl City, or
11 miles west of Freeport, moving northeast at 40 mph.

Wind gusts up to 50 mph and penny size hail are possible with this
storm.

Locations impacted include...
Freeport, Lena, Pearl City, Cedarville, Davis, Dakota, Rock City,
Ridott, Buena Vista, Loran, Rock Grove, Oneco, Orangeville, Kent,
Eleroy, Damascus, Lake Le-Aqua-
na State Park, Mc Connell, Scioto Mills and Winneshiek.

Torrential rainfall is also occurring with this storm. Minor flooding
of low lying areas, creeks, streams and urban areas is possible. If
you encounter water over a roadway, do not drive through it.

LAT...LON 4227 8940 4220 8992 4245 8993 4250 8961
      4250 8940
TIME...MOT...LOC 0139Z 254DEG 36KT 4231 8986

RP Kinney
Special weather statement, Oct 1, 8:57 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
857 PM CDT Tue Oct 1 2019

IAC031-055-061-095-097-103-105-113-020245-
Jackson-Cedar-Dubuque-Johnson-Jones-Delaware-Linn-Iowa-
857 PM CDT Tue Oct 1 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL JACKSON...
NORTHWESTERN CEDAR...SOUTHWESTERN DUBUQUE...NORTHERN JOHNSON...
JONES...SOUTHERN DELAWARE...LINN AND NORTHEASTERN IOWA COUNTIES UNTIL
945 PM CDT...

At 857 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Prairieburg to near Swisher. Movement was
east at 45 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Cedar Rapids, Anamosa, Tipton, Mechanicsville, Stanwood, Marion,
North Liberty, Hiawatha, Mount Vernon, Monticello, Robins, Cascade,
Lisbon, Fairfax, Solon, Ely, Central City, Springville, Swisher and
Olin.

This includes Interstate 380 between mile markers 5 and 25.

Torrential rainfall is also occurring with these storms. Minor
flooding of low lying areas, creeks, streams and urban areas is
possible. If you encounter water over a roadway, do not drive through
it.

LAT...LON 4238 9067 4176 9113 4175 9187 4239 9149
TIME...MOT...LOC 0157Z 256DEG 38KT 4222 9141 4180 9174

RP Kinney
Local storm report, Oct 1, 9:19 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
919 PM CDT TUE OCT 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0919 PM     HEAVY RAIN       HIAWATHA                42.05N 91.68W
10/01/2019  M1.00 INCH       LINN               IA   TRAINED SPOTTER

            FELL BETWEEN 845PM AND 900PM, RAIN CONTINUES
            TO FALL.

&&

PS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 7:25 PM CDTSevere Thunderstorm WarningDVNJackson33 min
Oct 1, 7:48 PM CDTSpecial Weather StatementDVNDubuque42 min
Oct 1, 8:09 PM CDTSevere Thunderstorm WarningDVNDubuque, Jackson34 min
Oct 1, 8:57 PM CDTSpecial Weather StatementDVNCedar, Jones, Linn48 min
Oct 1, 9:08 PM CDTFlash Flood WarningDVNDelaware, Dubuque, Jones6 hr
Oct 2, 4:54 AM CDTRiver Flood WarningDVNDelaware, Jones38 hr
Oct 2, 7:49 AM CDTRiver Flood WarningDVNJackson3 days
Oct 2, 7:49 AM CDTRiver Flood WarningDVNBenton, Iowa58 hr
Oct 2, 8:46 AM CDTRiver Flood WarningDVNDubuque5 days
Oct 2, 8:46 AM CDTRiver Flood WarningDVNDubuque, Jackson21 days
Oct 2, 9:54 AM CDTRiver Flood WatchDVNClinton, Scott6 days
Oct 2, 11:01 AM CDTRiver Flood WarningDVNClinton16 days
Oct 2, 11:01 AM CDTRiver Flood WarningDVNClinton, Scott19 days
Oct 2, 11:01 AM CDTRiver Flood WarningDVNScott17 days
Oct 1, 7:56 PM CDTSpecial Weather StatementDVNJo Daviess49 min
Oct 1, 8:08 PM CDTSevere Thunderstorm WarningDVNJo Daviess30 min
Oct 1, 8:39 PM CDTSpecial Weather StatementDVNStephenson51 min
Oct 1, 9:49 PM CDTSpecial Weather StatementDVNJo Daviess, Stephenson41 min
Oct 2, 4:14 PM CDTAreal Flood WarningDVNCarroll, Stephenson4 days

Nearby

Flash Flood Warnings in Iowa, 2019Flash Flood Warnings in Illinois, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.